Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.


IMPACT FACTOR 2018: 0.881
5-year IMPACT FACTOR: 1.170

CiteScore 2018: 0.91

SCImago Journal Rank (SJR) 2018: 0.430
Source Normalized Impact per Paper (SNIP) 2018: 0.969

Mathematical Citation Quotient (MCQ) 2018: 0.66

Online
ISSN
1569-3945
See all formats and pricing
More options …
Volume 27, Issue 4

Issues

Tikhonov regularization with ℓ0-term complementing a~convex penalty: ℓ1-convergence under sparsity constraints

Wei Wang / Shuai Lu
  • Corresponding author
  • Shanghai Key Laboratory for Contemporary Applied Mathematics, Key Laboratory of Mathematics for Nonlinear Sciences and School of Mathematical Sciences, Fudan University, Shanghai 200433, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Bernd HofmannORCID iD: https://orcid.org/0000-0001-7155-7605 / Jin Cheng
  • Shanghai Key Laboratory for Contemporary Applied Mathematics and School of Mathematical Sciences, Fudan University, Shanghai 200433, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2019-06-13 | DOI: https://doi.org/10.1515/jiip-2019-0008

Abstract

Measuring the error by an 1-norm, we analyze under sparsity assumptions an 0-regularization approach, where the penalty in the Tikhonov functional is complemented by a general stabilizing convex functional. In this context, ill-posed operator equations Ax=y with an injective and bounded linear operator A mapping between 2 and a Banach space Y are regularized. For sparse solutions, error estimates as well as linear and sublinear convergence rates are derived based on a variational inequality approach, where the regularization parameter can be chosen either a priori in an appropriate way or a posteriori by the sequential discrepancy principle. To further illustrate the balance between the 0-term and the complementing convex penalty, the important special case of the 2-norm square penalty is investigated showing explicit dependence between both terms. Finally, some numerical experiments verify and illustrate the sparsity promoting properties of corresponding regularized solutions.

Keywords: Linear ill-posed problems; sparsity constraints; Tikhonov regularization; convergence rates; approximate source conditions

MSC 2010: 65J20; 47A52

References

  • [1]

    S. W. Anzengruber, B. Hofmann and P. Mathé, Regularization properties of the sequential discrepancy principle for Tikhonov regularization in Banach spaces, Appl. Anal. 93 (2014), no. 7, 1382–1400. CrossrefWeb of ScienceGoogle Scholar

  • [2]

    S. W. Anzengruber, B. Hofmann and R. Ramlau, On the interplay of basis smoothness and specific range conditions occurring in sparsity regularization, Inverse Problems 29 (2013), no. 12, Article ID 125002. Web of ScienceGoogle Scholar

  • [3]

    R. I. Boţ and B. Hofmann, An extension of the variational inequality approach for obtaining convergence rates in regularization of nonlinear ill-posed problems, J. Integral Equations Appl. 22 (2010), no. 3, 369–392. Web of ScienceCrossrefGoogle Scholar

  • [4]

    R. I. Boţ and B. Hofmann, The impact of a curious type of smoothness conditions on convergence rates in 1-regularization, Eurasian J. Math. Comp. Appl. 1 (2013), no. 1, 29–40. Google Scholar

  • [5]

    K. Bredies and D. A. Lorenz, Regularization with non-convex separable constraints, Inverse Problems 25 (2009), no. 8, Article ID 085011. Web of ScienceGoogle Scholar

  • [6]

    J. Brodie, I. Daubechies, C. De Mol, D. Giannone and I. Loris, Sparse and stable Markowitz portfolios, Proc. Natl. Acad. Sci. USA 106 (2009), 12267–12272. CrossrefGoogle Scholar

  • [7]

    M. Burger, J. Flemming and B. Hofmann, Convergence rates in 1-regularization if the sparsity assumption fails, Inverse Problems 29 (2013), no. 2, Article ID 025013. Google Scholar

  • [8]

    M. Burger and S. Osher, Convergence rates of convex variational regularization, Inverse Problems 20 (2004), no. 5, 1411–1421. CrossrefGoogle Scholar

  • [9]

    M. Burger, E. Resmerita and L. He, Error estimation for Bregman iterations and inverse scale space methods in image restoration, Computing 81 (2007), no. 2–3, 109–135. Web of ScienceCrossrefGoogle Scholar

  • [10]

    D.-H. Chen, B. Hofmann and J. Zou, Elastic-net regularization versus 1-regularization for linear inverse problems with quasi-sparse solutions, Inverse Problems 33 (2017), no. 1, Article ID 015004. Google Scholar

  • [11]

    J. Cheng, B. Hofmann and S. Lu, The index function and Tikhonov regularization for ill-posed problems, J. Comput. Appl. Math. 265 (2014), 110–119. CrossrefWeb of ScienceGoogle Scholar

  • [12]

    J. Cheng and M. Yamamoto, One new strategy for a priori choice of regularizing parameters in Tikhonov’s regularization, Inverse Problems 16 (2000), no. 4, L31–L38. CrossrefGoogle Scholar

  • [13]

    J. Flemming, Generalized Tikhonov Regularization and Modern Convergence Rate Theory in Banach Spaces, Shaker, Aachen, 2012. Google Scholar

  • [14]

    J. Flemming, Variational smoothness assumptions in convergence rate theory—an overview, J. Inverse Ill-Posed Probl. 21 (2013), no. 3, 395–409. Web of ScienceGoogle Scholar

  • [15]

    J. Flemming and M. Hegland, Convergence rates in 1-regularization when the basis is not smooth enough, Appl. Anal. 94 (2015), no. 3, 464–476. Google Scholar

  • [16]

    M. Grasmair, Well-posedness and convergence rates for sparse regularization with sublinear lq penalty term, Inverse Probl. Imaging 3 (2009), no. 3, 383–387. Web of ScienceGoogle Scholar

  • [17]

    M. Grasmair, Generalized Bregman distances and convergence rates for non-convex regularization methods, Inverse Problems 26 (2010), no. 11, Article ID 115014. Web of ScienceGoogle Scholar

  • [18]

    M. Grasmair, Non-convex sparse regularisation, J. Math. Anal. Appl. 365 (2010), no. 1, 19–28. Web of ScienceCrossrefGoogle Scholar

  • [19]

    M. Grasmair, M. Haltmeier and O. Scherzer, Sparse regularization with lq penalty term, Inverse Problems 24 (2008), no. 5, Article ID 055020. Web of ScienceGoogle Scholar

  • [20]

    T. Hein and B. Hofmann, Approximate source conditions for nonlinear ill-posed problems—chances and limitations, Inverse Problems 25 (2009), no. 3, Article ID 035003. Web of ScienceGoogle Scholar

  • [21]

    B. Hofmann, Approximate source conditions in Tikhonov–Phillips regularization and consequences for inverse problems with multiplication operators, Math. Methods Appl. Sci. 29 (2006), no. 3, 351–371. CrossrefGoogle Scholar

  • [22]

    B. Hofmann, B. Kaltenbacher, C. Pöschl and O. Scherzer, A convergence rates result for Tikhonov regularization in Banach spaces with non-smooth operators, Inverse Problems 23 (2007), no. 3, 987–1010. Web of ScienceCrossrefGoogle Scholar

  • [23]

    B. Hofmann and P. Mathé, Parameter choice in Banach space regularization under variational inequalities, Inverse Problems 28 (2012), no. 10, Article ID 104006. Web of ScienceGoogle Scholar

  • [24]

    B. Hofmann, P. Mathé and M. Schieck, Modulus of continuity for conditionally stable ill-posed problems in Hilbert space, J. Inverse Ill-Posed Probl. 16 (2008), no. 6, 567–585. Web of ScienceGoogle Scholar

  • [25]

    B. Hofmann and M. Yamamoto, On the interplay of source conditions and variational inequalities for nonlinear ill-posed problems, Appl. Anal. 89 (2010), no. 11, 1705–1727. Web of ScienceCrossrefGoogle Scholar

  • [26]

    K. Ito and K. Kunisch, A variational approach to sparsity optimization based on Lagrange multiplier theory, Inverse Problems 30 (2014), no. 1, Article ID 015001. Web of ScienceGoogle Scholar

  • [27]

    B. Jin, D. A. Lorenz and S. Schiffler, Elastic-net regularization: Error estimates and active set methods, Inverse Problems 25 (2009), no. 11, Article ID 115022. Web of ScienceGoogle Scholar

  • [28]

    J. Kaipio and E. Somersalo, Statistical and Computational Inverse Problems, Appl. Math. Sci. 160, Springer, New York, 2005. Google Scholar

  • [29]

    S. Kindermann, Convex Tikhonov regularization in Banach spaces: New results on convergence rates, J. Inverse Ill-Posed Probl. 24 (2016), no. 3, 341–350. Web of ScienceGoogle Scholar

  • [30]

    D. A. Lorenz, Convergence rates and source conditions for Tikhonov regularization with sparsity constraints, J. Inverse Ill-Posed Probl. 16 (2008), no. 5, 463–478. Web of ScienceGoogle Scholar

  • [31]

    P. Mathé and B. Hofmann, Direct and inverse results in variable Hilbert scales, J. Approx. Theory 154 (2008), no. 2, 77–89. Web of ScienceCrossrefGoogle Scholar

  • [32]

    R. Ramlau, Regularization properties of Tikhonov regularization with sparsity constraints, Electron. Trans. Numer. Anal. 30 (2008), 54–74. Google Scholar

  • [33]

    R. Ramlau and E. Resmerita, Convergence rates for regularization with sparsity constraints, Electron. Trans. Numer. Anal. 37 (2010), 87–104. Google Scholar

  • [34]

    R. Ramlau and G. Teschke, Sparse recovery in inverse problems, Theoretical Foundations and Numerical Methods for Sparse Recovery, Radon Ser. Comput. Appl. Math. 9, Walter de Gruyter, Berlin (2010), 201–262. Google Scholar

  • [35]

    E. Resmerita, Regularization of ill-posed problems in Banach spaces: Convergence rates, Inverse Problems 21 (2005), no. 4, 1303–1314. CrossrefGoogle Scholar

  • [36]

    O. Scherzer, Handbook of Mathematical Methods in Imaging. Vol. 1, 2, 3, Springer, New York, 2011. Google Scholar

  • [37]

    O. Scherzer, M. Grasmair, H. Grossauer, M. Haltmeier and F. Lenzen, Variational Methods in Imaging, Appl. Math. Sci. 167, Springer, New York, 2009. Google Scholar

  • [38]

    T. Schuster, B. Kaltenbacher, B. Hofmann and K. S. Kazimierski, Regularization Methods in Banach Spaces, Radon Ser. Comput. Appl. Math. 10, Walter de Gruyter, Berlin, 2012. Google Scholar

  • [39]

    W. Wang, S. Lu, H. Mao and J. Cheng, Multi-parameter Tikhonov regularization with the 0 sparsity constraint, Inverse Problems 29 (2013), no. 6, Article ID 065018. Google Scholar

  • [40]

    H. Zou and T. Hastie, Regularization and variable selection via the elastic net, J. R. Stat. Soc. Ser. B Stat. Methodol. 67 (2005), no. 2, 301–320. CrossrefGoogle Scholar

About the article

Received: 2019-01-23

Revised: 2019-04-19

Accepted: 2019-04-23

Published Online: 2019-06-13

Published in Print: 2019-08-01


Funding Source: National Natural Science Foundation of China

Award identifier / Grant number: 11401257

Award identifier / Grant number: 91730304

Award identifier / Grant number: 11331004

Award identifier / Grant number: 11421110002

Funding Source: Natural Science Foundation of Zhejiang Province

Award identifier / Grant number: LY19A010009

Funding Source: Shanghai Municipal Education Commission

Award identifier / Grant number: 16SG01

Funding Source: Deutsche Forschungsgemeinschaft

Award identifier / Grant number: HO 1454/12-1

W. Wang is supported by NSFC (No. 11401257) and Natural Science Foundation of Zhejiang Province (No. LY19A010009). S. Lu is supported by NSFC (No. 91730304), Shanghai Municipal Education Commission (No. 16SG01), Program of Shanghai Academic/Technology Research Leader (19XD1420500) and National Key Research and Development Program of China (No. 2017YFC1404103). B. Hofmann is supported by Deutsche Forschungsgemeinschaft under DFG-grant HO 1454/12-1. J. Cheng is supported by NSFC (No. 11331004, No. 11421110002) and the Programme of Introducing Talents of Discipline to Universities (No. B08018).


Citation Information: Journal of Inverse and Ill-posed Problems, Volume 27, Issue 4, Pages 575–590, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jiip-2019-0008.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in